Skip to Main content Skip to Navigation
New interface
Journal articles

A recurrent solution of Ph/M/c/N-like and Ph/M/c-like queues

Alexandre Brandwajn 1 Thomas Begin 2 
2 RESO - Protocols and softwares for very high-performance network
Inria Grenoble - Rhône-Alpes, LIP - Laboratoire de l'Informatique du Parallélisme
Abstract : We propose an efficient semi-numerical approach to compute the steady-state probability distribution for the number of requests at arbitrary and at arrival time instants in Ph/M/c-like systems with homogenous servers in which the inter-arrival time distribution is represented by an acyclic set of memoryless phases. Our method is based on conditional probabilities and results in a simple computationally stable recurrence. It avoids the explicit manipulation of potentially large matrices and involves no iteration. Due to the use of conditional probabilities, it delays the onset of numerical issues related to floating- point underflow as the number of servers and/or phases increases. For generalized Coxian distributions, the computational complexity of the proposed approach grows linearly with the number of phases in the distribution.
Document type :
Journal articles
Complete list of metadata

Cited literature [1 references]  Display  Hide  Download
Contributor : Thomas Begin Connect in order to contact the contributor
Submitted on : Monday, October 29, 2012 - 8:13:57 PM
Last modification on : Tuesday, November 29, 2022 - 12:00:08 PM
Long-term archiving on: : Wednesday, January 30, 2013 - 3:41:42 AM


Files produced by the author(s)


  • HAL Id : hal-00746840, version 1



Alexandre Brandwajn, Thomas Begin. A recurrent solution of Ph/M/c/N-like and Ph/M/c-like queues. Journal of Applied Probability, 2012, 49 (1), pp.84-99. ⟨hal-00746840⟩



Record views


Files downloads